Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 77, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 22, 2001, 10:53 PM CDT for Jack County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 22, 2001, 10:53 PM CDT (03:53 UTC)
- Expired
- Apr 22, 2001, 11:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jack County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 99 km from the middle of the area, began a volume at 03:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1030 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 9.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 230356 SVRFTW TXC237-230445- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1053 PM CDT SUN APR 22 2001 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACK COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1145 PM CDT * AT 1053 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM JUST NORTH OF GRAFORD ALONG THE PALO PINTO AND JACK COUNTY LINE...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR...BARTONS CHAPEL IN JACK COUNTY AT 1110 PM CDT DOPPLER RADAR DETECTED HAIL UP TO ONE INCH IN DIAMETER WITH THIS SEVERE THUNDERSTORM. LAT...LON 3302 9831 3301 9819 3313 9793 3343 9796
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 9:39 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Apr 22, 9:39 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 939 PM CDT SUN APR 22 2001 DRY LINE HAS RETREATED TO A CHILDRESS TO JUST WEST OF DEL RIO LINE THIS EVENING. COLD FRONT CONTINUES TO SURGE THROUGH THE NORTHERN TEXAS PANHANDLE. WATER VAPOR IMAGERY LOOP SUGGEST A WEAK JET STREAK PUNCHING THROUGH THE SOUTHERN ROCKIES. THIS DISTURBANCE WILL LIKELY RENDEZVOUS WITH THE COLD FRONT AS IT PUSHES ACROSS NORTH CENTRAL TEXAS LATER TONIGHT/MONDAY MORNING. TOPS HAVE WARMED CONSIDERABLY OVER THE REGION THIS EVENING WITH A WEAKENING TREND IN CONVECTION. CANT RULE OUT SOME REDEVELOPMENT OF CONVECTION LATER TONIGHT ESPECIALLY ALONG THE APPROACHING COLD FRONT. REESTABLISHING LOW LEVEL JET WILL FUEL STORMS DURING THE MORNING HOURS ESPECIALLY ACROSS THE SOUTHEAST THIRD. HAVE DROPPED MENTION OF LOCALLY HEAVY RAINFALL AND HAVE MINIMIZED THE THREAT OF SEVERE STORMS. WINDS WILL LIKELY REACH CAUTION CRITERIA AFTER M<IDNIGHT WITH LOW LEVEL JET WINDS MIXING CLOSER TO THE SURFACE. .FWD...NONE. 48
In the hours before
Local storm report, Apr 22, 6:30 PM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
630 PM CDT SUN APR 22 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0511 PM POSSUM KINGDOM LAKE TX 0.75 INCH HAIL
04/22/01 PALO_PINTO REPORTED BY SHERIFFS
OFFICE.
0543 PM 5 S JACKSBORO TX 0.88 INCH HAIL
04/22/01 JACK REPORTED BY SHERIFFS
OFFICE.Local storm report, Apr 22, 7:32 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
732 PM CDT SUN APR 22 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0630 PM CARBON TX WIND DAMAGE
04/22/01 EASTLAND SHERIFFS OFFICE
REPORTED A BARN
DESTROYED AND POWER
LINES DOWN IN CARBON.
0648 PM CARBON TX 0.88 INCH HAIL
04/22/01 EASTLAND REPORTED BY PUBLIC.
0710 PM 1 N MYRA TX 70 MPH TSTM GUST
04/22/01 COOKE WIND GUST MEASURED BY
AMATEUR RADIO
OPERATOR.
0710 PM 4 S PALO PINTO TX WIND DAMAGE
04/22/01 PALOPINTO AMATEUR RADIO
OPERATORS REPORT A
SIXTEEN INCH DIAMETER
TREE BLOWN DOWN AND
COVERS THE ROADWAY.
0725 PM GAINESVILLE TX 1.00 INCH HAIL
04/22/01 COOKE AMATEUR RADIO
OPERATORS REPORT DIME
TO QUARTER SIZED HAIL
NEAR GAINESVILLE.Local storm report, Apr 22, 8:10 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
810 PM CDT SUN APR 22 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0630 PM CHICO TX WIND DAMAGE
04/22/01 WISE CHICO VOLUNTEER FIRE
DEPARTMENT REPORTS 4
INCH DIAMETER TREE
E LIMBS BLOWN DOWN.Local storm report, Apr 22, 9:14 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
914 PM CDT SUN APR 22 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0)645 PM FORESTBURG TX 0.75 INCH HAIL
04/22/01 MONTAGUE REPORTED BY FORESTBURG
FIRE DEPARTMENT.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:02 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 43 min |
| Apr 22, 7:24 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 66 min |
| Apr 22, 8:30 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 45 min |
| Apr 22, 11:29 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 46 min |
| Apr 23, 1:20 AM CDT | Severe Thunderstorm Warning | FWD | Grayson | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.